Identifiability and Algebraic Identification of Time Delay Systems

  • Lotfi Belkoura
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 423)


Identifiability and algebraic identification of time delay systems are investigated in this paper. Identifiability results are first presented for linear delay systems described by convolution equations. On-line algorithms are next proposed for both parameters and delay estimation. Based on a distributional technique, these algorithms enable an algebraic and simultaneous estimation by solving a generalized eigenvalue problem. Simulation studies with noisy data and experimental results show the performance of the proposed approach.


Delay System Convolution Product Delay Estimation Approximate Controllability Convolution Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Belkoura, L., Richard, J.P., Fliess, M.: Parameters estimation of systems with delayed and structured entries. Automatica 45(5), 1117–1125 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Belkoura, L.: Identifiability of systems described by convolution equations. Automatica 41, 505–512 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Belkoura, L., Dambrine, M., Orlov, Y., Richard, J.: An Optimized Translation Process and Its Application to ALGOL 68. LNCSE Advances in Time Delay Systems, vol. 38, pp. 132–135. Springer (2004)Google Scholar
  4. 4.
    Belkoura, L., Orlov, Y.: Identifiability analysis of linear delay-differential systems. IMA J. of Mathematical Control and Information 19, 73–81 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Drakunov, S.V., Perruquetti, W., Richard, J.P., Belkoura, L.: Delay identification in time-delay systems using variable structure observers. Annual Reviews in Control, 143–158 (2006)Google Scholar
  6. 6.
    Fliess, M., Sira-Ramirez, H.: Closed-loop parametric identification for continuous-time linear systems via new algebraic techniques. In: Garnier, H., Wang, L. (eds.) Continuous-Time Model Identification from Sampled Data. Springer (2007),
  7. 7.
    Fliess, M., Sira-Ramirez, H.: An algebraic framework for linear identification. ESAIM Control, Optimization and Calculus of Variations 9 (2003)Google Scholar
  8. 8.
    Gomez, O., Orlov, Y., Kolmanovsky, I.V.: On-Line Identification of SISO Linear Time-Delay Systems From Output Measurements. Automatica 43(12), 2060–2069 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Lunel, S.M.V.: Parameter identifiability of differential delay equations. Int J. of Adapt. Control Signal Process. 15, 655–678 (2001)zbMATHCrossRefGoogle Scholar
  10. 10.
    Lunel, S.M.V.: Identification problems in functionnal differential equations. In: Proc. 36th Conf. on Decision and Control, pp. 4409–4413 (1997)Google Scholar
  11. 11.
    Morse, A.S.: Ring models for delay differential systems. Automatica 12, 529–531 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Nakagiri, S., Yamamoto, M.: Unique identification of coefficient matrices, time delay and initial functions of functionnal differential equations. Journal of Mathematical Systems, Estimation and Control 5(3), 323–344 (1995)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Ren, X.M., Rad, A.B., Chan, P.T., Lo, W.: On line identification of continuous-time systems with unknown time delay. IEEE Tac. 50(9), 1418–1422 (2005)MathSciNetGoogle Scholar
  14. 14.
    Richard, J.P.: Time-delay systems: an overview of some recent advances and open problems. Automatica 39, 1667–1694 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Rudolph, J., Woittennek, F.: An algebraic approach to parameter identification in linear infinite dimensional systems. In: 16th Mediterranean Conference on Control and Automation, Ajaccio, France, pp. 25–27 (2008)Google Scholar
  16. 16.
    Rudolph, J., Woittennek, F.: Ein algebraischer Zugang zur Parameteridentifikation in linearen unendlichdimensionalen Systemen. Automatisierungstechnik 55, 457–467 (2007)CrossRefGoogle Scholar
  17. 17.
    Schwartz, L.: Théorie des distributions. Hermann, Paris (1966)zbMATHGoogle Scholar
  18. 18.
    Vettori, P., Zampieri, S.: Controllability of Systems described by convolutionnal or delay-differential equations. SIAM Journal of Control and Optimization 39(3), 728–756 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Wright, T.G., Trefethen, L.N.: Pseudospectra of rectangular matrices. IMA J. of Numer. Anal., 501–519 (2002)Google Scholar
  20. 20.
    Yamamoto, Y.: Reachability of a class of infinite-dimensional linear systems: An external approach with application to general neutral systems. SIAM J. of Control and Optimization 27, 217–234 (1989)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.LAGIS (FRE 3303 CNRS) and INRIA LNE Non-A ProjectUniversité Lille Nord de FranceLilleFrance

Personalised recommendations